Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 2, 2018, 1:32 PM MDT. It took effect at Jun 2, 2018, 9:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 1:32 PM MDT (19:32 UTC)
- In effect from
- Jun 2, 2018, 9:00 PM MDT
- Expired
- Jun 3, 2018, 3:45 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
064 WWUS75 KABQ 021932 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 132 PM MDT Sat Jun 2 2018 ...STRONG AND GUSTY EAST WINDS POSSIBLE INTO THE ALBUQUERQUE METRO TONIGHT... NMZ519-030400- /O.NEW.KABQ.WI.Y.0040.180603T0300Z-180603T1300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 132 PM MDT Sat Jun 2 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 PM this evening to 7 AM MDT Sunday. * LOCATION...The Middle Rio Grande Valley, including the Albuquerque Metro Area. * WINDS...East 25 to 40 mph with gusts of 40 to 50 mph. These stronger winds will be found between Interstate 25 to the foothills of the Sandia and Manzano Mountains. * TIMING...Strong winds could commence around sunset or shortly thereafter, and persist until early Sunday morning. * VISIBILITY...Widespread visibility restrictions are not expected at this time. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
762 WWUS75 KABQ 030334 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 934 PM MDT Sat Jun 2 2018 ...STRONG AND GUSTY EAST WINDS IN THE ALBUQUERQUE METRO AREA OVERNIGHT... NMZ519-031300- /O.CON.KABQ.WI.Y.0040.000000T0000Z-180603T1300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 934 PM MDT Sat Jun 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT SUNDAY... * LOCATION...The Middle Rio Grande Valley, including the Albuquerque Metro Area. * WINDS...East 25 to 35 mph with gusts of 40 to 45 mph. These stronger winds will be found between Interstate 25 to the foothills of the Sandia and Manzano Mountains. * TIMING...Strong winds will persist until early Sunday morning. * VISIBILITY...Widespread visibility restrictions are not expected at this time. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 52
870 WWUS75 KABQ 030945 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 345 AM MDT Sun Jun 3 2018 NMZ519-031045- /O.CAN.KABQ.WI.Y.0040.000000T0000Z-180603T1300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 345 AM MDT Sun Jun 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Gusty east canyon winds will persist today, but speeds are no longer expected to reach hazardous thresholds. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 2, 11:40 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 11:40 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1140 AM MDT Sat Jun 2 2018 .AVIATION... 18Z TAF CYCLE Large wildfires burning in New Mexico and southwest Colorado will continue to produce significant smoke, which may result in vsby restrictions and terrain obscurations. Low level southeast winds to develop over ern NM and into the central mt chain by 21Z will slowly and progressively import moisture into the area. Upper low over AZ will slowly track ne towards the Four Corners and then into NM next 24 hrs. The combination of the low level gradient and approaching upper low to result in moderate to strong gap winds along the RGV possibly peaking aft 02Z with gusts to around 40kt. KABQ and KSAF will be impacted by these winds. && .PREV DISCUSSION...330 AM MDT Sat Jun 2 2018... .SYNOPSIS... Areas of dense smoke from the Ute Park Fire will obstruct visibility at times from Cimarron southward to around Las Vegas this morning, making travel hazardous on roads including I-25 at times. A back door cold front will produce wind gusts up to 50 mph for a brief time across the far eastern plains this morning, then from 40 to 50 mph below canyons opening into the central valley from Santa Fe southward this afternoon through Sunday morning. Much cooler temperatures are expected across the east today, then in central areas as well on Sunday. An upper level low pressure system passing northeastward over the Four Corners will interact with rich moisture provided by the front to produce scattered to numerous showers and thunderstorms Sunday and Sunday night. Some storms will be capable of producing heavy rain, large hail and damaging winds. Spottier storms will then be possible mainly along and east of the central mountain chain on Monday as moisture recycles and the upper low exits the region. A ridge of high pressure will build northward over the state early in the coming work week causing temperatures to climb around 5 to 15 degrees above normal Tuesday and Wednesday. && .DISCUSSION... A last minute Wind Advisory may be needed for the far eastern plains this morning, but the current expectation is for advisory speeds to occur for too short a time period to warrant the headline. There is a better chance that a Wind Advisory will be needed in the Middle Rio Grande Valley tonight, where 50 mph gusts will probably occur for a number of hours. The front and approaching upper level low pressure system will change the trajectory of smoke plumes from the Ute Park and Buzzard Fires toward the north northwest and north northeast respectively. The thunderstorm outbreak on Sunday looks like a fairly classic severe weather setup with a veering wind profile with height and nice upper level dynamics provided by the low pressure system crossing the four corners. Large hail and damaging winds are the main concern, but a tornado or two can't be ruled out. Record and near record PWATs are also expected for the date, so there will also be some heavy rain. Some storms will be capable of producing rain at rates over 1 inch per hour. Heavy rain like that on very dry soil is prone to runoff very quickly with the risk of flash flooding. The greatest flash flood threat will be on recent burn scars, including the ongoing fires. After some lingering storms mainly across the east on Monday, the main weather story through mid week will be hot temperatures as numerous hundred degree readings develop across the eastern plains. Some moisture will try to seep northward under the ridge of high pressure during the latter half of the week with a risk of drier variety thunderstorms. 44 && .FIRE WEATHER... Dramatic change in the weather this weekend as we go from hot and exceptionally dry to cooler and much wet. The exception will be west of the Continental Divide will will largely remain dry and hot. Closed low aloft has moved onto northern Baja, CA early this morning while a potent back door cold front has entered northeast NM. The upper low will move northeast and weaken this weekend, crossing NM as a fairly weak trough Sunday. The back door front will move south and west today, pouring into the Rio Grande Valley this evening and going all the way to the Continental Divide by early Sunday morning. The upper low will draw in mid and upper level moisture through the weekend, while the back door front brings sharply higher low level moisture into much of NM. The atmosphere will become very unstable Sunday over western and central areas. Showers and thunderstorms will develop over the western high terrain late tonight, and then increase in coverage and intensity significantly Sunday and Sunday night, favoring the area between the Divide and east slopes of the central mountains. Some of the rain could be heavy and severe weather is a possibility. Temperatures will be cooler today in the east, although still near 100 in Roswell. Highs will be cooler east of the Divide Sunday. Vent rates will lower today in the east and across much of the west Sunday, but no widespread poor rates are expected. Smoke from the Buzzard and Ute Park fires and maybe the Park Creek Fire in southern CO will be a concern, as the moisture increases and mixing heights lower. A drying trend begins Monday as a ridge of high pressure builds back over NM. Remnant moisture will keep a few showers and storms going mainly over the central mountain and east. Tuesday and Wednesday will see a return to hot and dry weather with the upper ridge firmly in control. A weak upper level trough will move inland late next week and it may be able to nudge the ridge a little east of NM. If it does, a little moisture from the south could get into the state Thursday through next weekend. A back door front will be flirting with northeast NM during this time as well, providing a possible focus for convection. For now will keep POPs on the low side until we get a better handle on the long range forecast. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 2, 4:24 AM MDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 424 AM MDT Sat Jun 2 2018 NMZ501>540-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 424 AM MDT Sat Jun 2 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Areas of dense smoke from the Ute Park Fire will make travel hazardous this morning along the east slopes of the Sangre de Cristo Mountains, especially in Mora County and southwest Colfax County. I-25 will probably be impacted in spots south of Springer to near Las Vegas. A back door cold front will barrel southward through the far eastern plains this morning producing wind gusts up to 50 mph for a brief period as the front crosses. A few to several hours of 50 mph wind gusts will then be possible below canyons opening into the Middle Rio Grande Valley from the east tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a marginal risk of severe thunderstorms Sunday afternoon and evening across most of the forecast area. Large hail and damaging winds will be the main threats, but an isolated tornado will also be possible. Some storms will also be capable of producing very heavy rain at rates over 1 inch per hour. Very heavy rain on very dry soil could lead to flash flooding, but the greatest risk of flash flooding will be in urban areas of central New Mexico and also on recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Sunday afternoon and evening across much of northern and central New Mexico due to the risk of severe thunderstorms and flash flooding. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:39 PM MDT | Dense Smoke Advisory | ABQ | 15 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.